Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS New Orleans, LA

June 15, 2021Harrison County, Mississippi

NWS New Orleans, LA issued this special weather statement at Jun 15, 2021, 4:54 PM CDT for Harrison County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2021, 4:54 PM CDT (21:54 UTC)
Expired
Jun 15, 2021, 5:30 PM CDT
In force
36 min
Issued by
NWS New Orleans, LA

County Harrison County, MS

The radar

The Mobile radar (KMOB), 92 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2060 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2060 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

120 
WWUS84 KLIX 152154
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
454 PM CDT Tue Jun 15 2021

MSZ081-152230-
Harrison-
454 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON COUNTY...

At 454 PM CDT, a strong thunderstorm was located over Saucier, or 14
miles north of Gulfport, moving west at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Gulfport, Saucier and Lyman. 

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3048 8911 3048 8926 3058 8931 3065 8931
      3065 8925 3066 8924 3068 8909 3055 8903
TIME...MOT...LOC 2154Z 077DEG 9KT 3063 8914 

$$

JRK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jun 15, 3:31 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 15, 3:31 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
331 PM CDT Tue Jun 15 2021

.SHORT TERM (Tonight through Thursday)...

We are still outlooked for possible severe weather  through this
evening tonight. Scattered showers and thunderstorms are already
developing over parts of the area mainly on the southshore.
Confidence in any potential storms becoming severe today remains low
but cannot be ruled out. Rain chances should start to decrease for
the day around 7 tonight. Can expect a brief dry period on Wednesday
across the area as high pressure remains centered over the northern-
central Gulf.

By Thursday, weak high pressure in the north Gulf will gradually move
east out of the area. Chances for showers and thunderstorms will
remain relatively low during the day. Tides may start to see their
rise late thursday night into Friday morning as broad low pressure
in the southwest Gulf is gradually expected to become a tropical
depression moving northward through the western Gulf. /TDB/

&&

.LONG TERM (Friday and beyond)...
The main concern in the long term forecast continues to be the local
impacts  from the tropical system mainly Friday through the weekend.
Latest update from the National Hurricane Center has the chance of
development at 40% over the next 48 hours and a 80% chance of
development over the next 5 days. Conditions will begin to
deteriorate on Friday as heavy rainfall starts to impact the area.
Tides increasing on Friday will pose a threat of coastal flooding
Friday through the weekend. Regardless of exact development, heavy
rainfall will be a big threat that could potentially impact our
area with areas of flooding.

After collaborating with neighbor offices, opted to increase PoPs
for the weekend above what the NBM was suggesting. Although
confidence in formation continues to increase day to day, it is
still too far out to know any additional potential impacts from this
tropical system. We will continue to monitor National Hurricane
Center for latest forecast updates. In the meantime everyone should
be working to be sure they are prepared and know their safety
plan. /TDB/

&&

.AVIATION...
VFR conditions are expected to prevail for all terminals through the
taf cycle. Cannot rule out a few brief periods of potential
scattered showers and thunderstorms this evening mainly between 4pm
and 7pm. If this does occur terminals can expect brief lowered
ceilings and visibility. At this time, significant impacts to
terminals remains low. /TDB/

&&

.MARINE...
High pressure over the area will cause winds to stay near 10 to 15
knot range through Wednesday. By Thursday, winds and wave heights
will start to see their increase as broad low pressure gradually
moves northward in the Gulf bring a potential excess of heavy
rainfall associated with a tropical cyclone to the coastal area
lasting through the weekend. It is still to soon to know specific
details of impacts from this system may bring, but will continue
monitoring updated forecasts from NHC. With winds greater than 20
knots and seas more than 6ft expected over the weekend, there be a
need for some headlines. However, forecasters will make that
decision when we are closer to the onsite of the event and
confidence continues to improve. /TDB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  92  67  91 /  10   0   0   0
BTR  73  93  72  93 /  20  10   0  10
ASD  73  93  70  91 /  10  10   0  10
MSY  78  93  77  92 /  20  20   0  10
GPT  74  92  72  90 /  10  10   0   0
PQL  73  93  70  90 /  30   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Jun 15, 3:19 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service New Orleans LA
319 PM CDT Tue Jun 15 2021

MSZ082-152045-
Jackson-
319 PM CDT Tue Jun 15 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN JACKSON
COUNTY...

At 319 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Hickory Hills to Helena. The storms
are nearly stationary.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Ocean Springs, Moss Point, Escatawpa, Gautier, Helena, Hickory Hills
and Vancleave.

This includes Interstate 10 in Mississippi between mile markers 58
and 76.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3036 8845 3033 8845 3032 8850 3034 8851
      3034 8857 3037 8859 3036 8860 3037 8861
      3036 8861 3037 8863 3034 8872 3040 8874
      3058 8862 3058 8841 3035 8840
TIME...MOT...LOC 2019Z 357DEG 4KT 3043 8860 3049 8847

JRK
Special weather statement, Jun 15, 3:27 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
327 PM CDT Tue Jun 15 2021

LAZ046-152100-
Iberville-
327 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL IBERVILLE PARISH...

At 327 PM CDT, a strong thunderstorm was located near Bayou Sorrel,
or 12 miles southwest of Plaquemine. The storm is nearly stationary.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Bayou Sorrel.

LAT...LON 3036 9136 3018 9121 3010 9139 3010 9146
      3011 9147 3019 9147 3020 9149 3023 9148
      3024 9155
TIME...MOT...LOC 2027Z 145DEG 3KT 3018 9141

MSW
Special weather statement, Jun 15, 3:57 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service New Orleans LA
357 PM CDT Tue Jun 15 2021

MSZ082-152130-
Jackson-
357 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JACKSON COUNTY...

At 356 PM CDT, a strong thunderstorm was located near Ocean Springs,
moving south at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Ocean Springs, Moss Point, Gautier, Gulf Hills, Gulf Park Estates,
Hickory Hills and Vancleave.

This includes Interstate 10 in Mississippi between mile markers 52
and 65.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3034 8857 3037 8859 3036 8860 3037 8862
      3036 8861 3037 8863 3034 8870 3038 8880
      3036 8883 3037 8883 3039 8881 3038 8878
      3040 8882 3050 8881 3054 8864 3035 8855
TIME...MOT...LOC 2056Z 345DEG 11KT 3045 8872

JRK
Special weather statement, Jun 15, 3:59 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service New Orleans LA
359 PM CDT Tue Jun 15 2021

MSZ081-082-152130-
Jackson-Harrison-
359 PM CDT Tue Jun 15 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON AND
NORTHWESTERN JACKSON COUNTIES...

At 359 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles east of McHenry to near Lyman.
Movement was south at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Gulfport, Biloxi, Long Beach, St. Martin, D'iberville, Latimer,
Lyman, Saucier, Gulf Hills and Gulfport Airport.

This includes the following Interstates...
 Interstate 10 in Mississippi between mile markers 26 and 50.
 Interstate 110 in Mississippi near mile marker 1, and between mile
markers 3 and 4.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3043 8884 3042 8901 3041 8899 3042 8891
      3041 8886 3039 8888 3039 8900 3033 8921
      3047 8924 3068 8910 3067 8889 3074 8888
      3071 8882
TIME...MOT...LOC 2059Z 341DEG 13KT 3069 8895 3044 8915

JRK
Special weather statement, Jun 15, 4:39 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
439 PM CDT Tue Jun 15 2021

LAZ046-152230-
Iberville-
439 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL IBERVILLE PARISH...

At 438 PM CDT, a strong thunderstorm was located 7 miles south of
Ramah, or 12 miles northeast of Catahoula, moving west at 10 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

This storm will remain over mainly rural areas of west central
Iberville Parish.
This includes Interstate 10 in Louisiana between mile markers 128 and
132.

LAT...LON 3038 9163 3041 9162 3035 9141 3018 9147
      3020 9149 3023 9148 3024 9157 3026 9159
      3027 9159 3032 9163 3035 9163 3037 9164
TIME...MOT...LOC 2138Z 094DEG 10KT 3030 9153

KLG
Special weather statement, Jun 15, 4:54 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
454 PM CDT Tue Jun 15 2021

MSZ081-152230-
Harrison-
454 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON COUNTY...

At 454 PM CDT, a strong thunderstorm was located over Saucier, or 14
miles north of Gulfport, moving west at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Gulfport, Saucier and Lyman.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3048 8911 3048 8926 3058 8931 3065 8931
      3065 8925 3066 8924 3068 8909 3055 8903
TIME...MOT...LOC 2154Z 077DEG 9KT 3063 8914

JRK

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:45 PM CDTSpecial Weather StatementLIXOrleans30 min
Jun 15, 2:18 PM CDTSpecial Weather StatementLIXOrleans27 min
Jun 15, 2:51 PM CDTSpecial Marine WarningLIX84 min
Jun 15, 3:08 PM CDTSpecial Weather StatementLIXWest Baton Rouge37 min
Jun 15, 3:27 PM CDTSpecial Weather StatementLIXIberville33 min
Jun 15, 3:50 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint James, Saint John the Baptist40 min
Jun 15, 4:18 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Livingston, Saint James, Saint John the Baptist42 min
Jun 15, 4:39 PM CDTSpecial Weather StatementLIXIberville51 min
Jun 15, 4:50 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Saint James40 min
Jun 15, 5:27 PM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne48 min
Jun 15, 6:16 PM CDTSpecial Weather StatementLIXTerrebonne44 min
Jun 15, 6:39 PM CDTSpecial Weather StatementLIXEast Baton Rouge36 min
Jun 15, 3:15 PM CDTSpecial Weather StatementLIXHarrison30 min
Jun 15, 3:19 PM CDTSpecial Weather StatementLIXJackson26 min
Jun 15, 3:57 PM CDTSpecial Weather StatementLIXJackson33 min
Jun 15, 3:59 PM CDTSpecial Weather StatementLIXHarrison31 min
Jun 15, 4:08 PM CDTSevere Thunderstorm WarningLIXHarrison, Jackson52 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.